Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Hypo thyroid, irregular periods. Hormone tests normal. Given eltroxin, obimet. Why obimet tablet?

hi i am 27 years old and have hypo thyroid i had stoped my medicine for thyroid which is Eltroxin 100 gm every day 6 months a ago . From past one or 2 months i was having ma periods which would not stop so i visited a doctor who asked me to do certain test T3 T4 TSH Glucose and Insulin my TSH is 21 which is not normal other than that every thins is normal my Glucose is 73 and my insulin is 16. The medicine which doctor gave me is Eltroxin and Obimet 500 gm morning and evening. Since obnimet is for diabetes please can you tell me why do i have to take it when i dont have diabities.
Asked On : Sun, 11 Nov 2012
Answers:  1 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Rheumatologist 's  Response
Dear Madam,

Obimet is metformin which is not only used in diabetes but is also used in treating insulin resistance . May be he suspected metabolic syndrome in you.

Dr. Shruti
Answered: Fri, 30 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor